My mom is a 92 years old with congestive heart failure.
CT scan showed extensive atherosclerosis of the aorta. Probable high-grade stenosis of the right common iliac artery and the bilateral common femoral artery. She also has kidney disease in the left kidney and extreme fatigue for two years.
Would she be a candidate for a stent or some other procedure to unblock the artery? And could this condition be causing her fatigue? None of her doctors can figure out the reason for fatigue. Please help.
Welcome to icliniq.com.
This is a non-contrast CT (computed tomography) so it is not accurate in estimating the extent of stenosis. (attachment removed to protect patient identity).
She will need a contrast CT angiography of abdominal vessels. However, the common iliac artery and femoral arteries are usually amenable to stenting, unless CT angiography shows diffuse disease (whole of the artery is involved with no normal segment) where stenting would be difficult. However, a disease involving these arteries is unlikely to cause generalized fatigue, but it can cause pain or weakness in the lower limbs while walking.
Regarding the cause for fatigue, I guess the common causes like low hemoglobin, BP issues, any medications, deranged kidney function, low Vitamin D, deranged blood sugar are ruled out. One important cause that should be ruled out in her is the cardiac cause, because her CT scan shows mild fluid in bilateral lungs which may be related to heart and also with such extensive aortic disease, cardiac arteries are also expected to be involved.
Cardiac disease may cause fatigue, shortness of breath on exertion. So, she should undergo ECG (electrocardiography), echo, and also CT angiography of heart vessels, if possible along with CT angiography of abdominal vessels.
Also, some routine tests like hemogram, LFT (liver function test), RFT (renal function test), vitamin D, thyroid profile, sugar, lipid profile, ESR (erythrocyte sedimentation rate) and CRP (C-reactive protein) should also be performed if not done recently.
I hope this helps.
Was this answer helpful?|
Query: Hello doctor, I am suffering from erectile dysfunction due to atherosclerosis causing less blood flow to the penis, this may be due to family history of high cholesterol. The allopathy medicine suggested for this is Tadalafil 5 mg every day (vasodilator). Is it manageable through Siddha medicines? I... Read Full »
Query: Hi doctor, My brother-in-law has stomach cancer of a genetic type and the doctors were going to take his entire stomach out. My brother-in-law was constantly vomiting and could not keep food or even liquid down. So, the doctor put a stent in before 8 days and he had intense pain till two days. Now, ... Read Full »
Query: Hello doctor,My father is 58 and recently the doctors told us to go for the implantation of a stent on an emergency basis. We did accordingly. But, I want to rely completely on Ayurveda for him to recover from this heart disease. After the stent, what medicine should he take, and how to overcome hea... Read Full »
Ask your health query to a doctor online?Ask a Cardiologist Now